Follow
Share

My grandmother is 97 and having horrible visions of people coming into her room and making them selfs at home as well as taking her things. It is causing her to not sleep for fear of what she will wake up to.

This question has been closed for answers. Ask a New Question.
Yes mom was checked for a UTI which turned up negative. The nursing home actually checks frequently for them due to her behavior and the fact she doesnt really say when she feels she might have one
Helpful Answer (0)
Report

There are lots, my mom was put on Ativan (anxiety); seroquel, zoloft along with the namenda and aricept. She didn't like how it made her feel and refused to take all of it for long -- so can't say if it helped or not as these drugs take a while to see benefit. In my mind, one or two should help but when the person is on a lot of things, I think the doctor should be monitoring more closely.

I think low dose seroquel or ativan could be helpful as long as they were coupled with social activity, exercise, etc. I think socialization, activities are the greatest mood boosters for seniors. The drugs in certain circumstances can help ease that anxiety, hallucination and paranoia. But understand that these are a normal part of disease and won't go away entirely. My mom is off the meds and seems to be doing better than even before being put on the meds but she has her "periods" that creep up where the paranoia and hallucinations are more frequent.
Helpful Answer (0)
Report

Popstark-
Has she been checked for a UTI lately? My mom needs to be checked frequently. When the behavior becomes especially odd, that is the first thing I now think about.
Helpful Answer (0)
Report

Haldol has been used for hallucinations as well.
Helpful Answer (0)
Report

My mom is on 50 mg of Seroquel 2X a day which is a low dose from what I understand and she takes Ativan 3X times a day for anxiety and none of it helps at all. She hallucinates, is constantly on edge, delusional and paranoid beyond belief. She accused everyone and anyone of stealing from her sometimes the most silliest things too like a remote or eyeglasses and will fight to the death about it. I asked the nursing home to have her meds reviewed so we will see what happens!!
Helpful Answer (0)
Report

I really hate the automatic spell chef function on my tablet! Subdomains?!that I typed sundowning!. And Saabs was Xanax! Sure started my day with a chuckle though. Especially, can you imagine taking half a Saab?! LOL!
Helpful Answer (0)
Report

Take a good look at what medications she is already on. She may be over medicated, especially if her kidney function is less than it should be.
Helpful Answer (0)
Report

antipsychotics. My mom takes 75 mg of seroquel, daily about 4. It really seems to help with the subdomains most of the time. Some AD take up to 400 mg a day. Sometimes of course there are still problems with her perception of reality, and she becomes quite angry. Ugly thing. Those times, probably once a month or so half a Saabs is added.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.